51ST National Fly-in schedule

Click on any event to read more about it. Our schedule of events is under construction. Check back to see what's new! Accurate as of August 8, 2022.

  • 7:00a-11:00a
    Hog Capital of the World Days Fly-In Breakfast
    Length: 4 hours

    7:00 a.m.- 11:00 a.m.: Hosted by Kewanee Volunteer Fire Department. All-you-can-eat pancakes and sausage. Price TBD, kids under 5 free. Location: Kewanee Municipal Airport (EZI), Kewanee, IL.

  • 9:00a
    Daily Pilot Briefing
    Length: 30 minutes

    9:00 a.m.: Galesburg Labor Day Parade fly-over briefing after daily briefing. Location: International Stearman Community Center.

  • 10:00a
    Galesburg Labor Day Parade fly-over
    Length: 30 minutes

    10:00 a.m.

  • 11:30a
    Seminar: "McCauley Propellers”
    Length: 60 minutes

    11:30 a.m. Location: International Stearman Community Center.

    Bob Swint
    Bob Swint
    Geneseo, IL
  • 3:00p
    Seminar: "Bendix Brakes"
    Length: 60 minutes

    3:00 p.m. Location: International Stearman Community Center.

    Peter Spear
    Salem, WI
  • 5:30p
    Beverage Wagon Opens
    Length: 37 hours

    5:30 p.m. Location: Jet Air Hangar.

  • 6:00p-7:00p
    Welcome Picnic for Fly-In Participants
    Length: 60 minutes

    6:00 p.m. - 7:00 p.m.: Welcome picnic for Stearman Fly-In Participants. Catered by Pizza Ranch, Galesburg, IL. Menu: Fried chicken, macaroni salad, and green beans– Sponsored by Yesteryear Aviation - Dave and Debbie Groh. Location: International Stearman Community Center

  • 7:00p
    Evening Entertainment - Movie Night
    Length: 2 hours

    7:00 p.m.

  • All Day
    Activities Continuing Throughout the Day
    Length: all day
    • 9 a.m.-5:30 p.m.: National Stearman Fly-In Retail Store open. Location: Hangar 6, Galesburg Municipal Airport.
    • 10 a.m.-6 p.m.: Narrated tram rides along Stearman flight line for general public (weather permitting). $1 per person.
    • Poker run. Submit cards to the Stearman Office by noon on Saturday.
    • Fun flying, buddy hops, hangar flying.
  • 9:00a
    Daily Pilot Briefing
    Length: 15 minutes

    9:00 a.m. Location: International Stearman Community Center.

  • 10:00a
    Seminar: "Updates from the Office or Aerospace Medicine Federal Air Surgeon"
    Length: 60 minutes

    10:00 a.m. Dr. Susan E. Northrup is the Federal Air Surgeon for the U.S. Federal Aviation Administration. In this capacity, she leads the Office of Aerospace Medicine in Washington, D.C. She leads strategic management of the FAA's aviation medical programs, which oversee all pilots. Together with the Deputy Federal Air Surgeon, she shares responsibility for the direction and management of all FAA medical programs.  This includes the development and establishment of airman medical certification, the air traffic control specialist medical qualification policy, the application of that policy in medical decision making, the medical appeals process, and the oversight of aviation industry drug and alcohol testing programs. Dr. Northrup oversees the FAA's aeromedical education programs, the planning and conduct of aerospace medical and human factors research, and the investigation of aircraft accident medical factors.

    A private pilot, Dr. Northrup is a retired U.S. Air Force colonel. She is board certified in aerospace medicine and in occupational medicine. She is an acknowledged expert in aviation. She has authored several scientific papers on accident investigation, the use of sleep aids by pilots, cabin air quality, and bioterrorism. While serving in the Air Force, she was the U.S. Head of Delegation to NATO's aeromedical working group. Location: International Stearman Community Center.

    Susan E. Northrup, M.D., MPH
    Office of Aerospace Medicine Rederal Aviation Administration
  • 10:00a-5:00p
    Tri-County Airport (2C6) Open House
    Length: all day

    10:00 a.m. - 5:00 p.m. Location: at historic grass strip 19nm southeast of KGBG. Hosted by owners Dave and Cathy Shipley. Cold-cut sandwiches, side dishes and cookies provided for Stearman Fly-In participants.  For more Information, contact Dave at (309) 369-5343.

  • 11:00a-1:30p
    Market Alley Wines
    Length: 2 1/2 hours

    11:00 a.m. - 1:30 p.m. Location: Monmouth, IL. Shuttles will depart the Stearman Office at 11:00 a.m. for Monmouth, IL– return at approximately 1:30 p.m.Casual trip to the winery with tastings and wine flights. ($) Light appetizers will be provided. Additional details and reservation information available in the Stearman Office.

  • 2:00p
    Seminar: TBD
    Length: 60 minutes

    2:00 p.m.  Location: International Stearman Community Center.

    Question
    TBD
    TBD
  • Evening
    Dine Out in Galesburg
    Length: 2 hours

    Evening

  • All Day
    Activities Continuing Throughout the Day
    Length: all day
    • 9 a.m.-5:30 p.m.: National Stearman Fly-In Retail Store open. Location: Hangar 6, Galesburg Municipal Airport.
    • 10 a.m.-6 p.m.: Narrated tram rides along Stearman flight line for general public (weather permitting). $1 per person.
    • Poker run. Submit cards to the Stearman Office by noon on Saturday.
    • Fun flying, buddy hops, hangar flying.
  • 9:00a
    Daily Pilot Briefing
    Length: 30 minutes

    9:00 a.m. Location: International Stearman Community Center.

  • 9:30a
    Seminar: “Stearman Parts PMA”, presented by Dave Groh, Mason, MI.
    Length: 60 minutes

    9:30 a.m. Location: International Stearman Community Center.

    Dave Groh
    Mason, MI
  • 11:00a
    Lunch-time Fly-out to Kewanee Municipal Airport (EZI)
    Length: 2 hours

    11:00 a.m. Sponsored by the Kewanee Chamber of Commerce. Served by Eilers Catering, Kewanee. Menu: Butterfly pork chop sandwich, Kewanee’s Famous Potato Salad, broccoli salad, mixed fruit bowl, dessert, iced tea, lemonade. Price $10.00 Location: Kewanee, IL.

  • 3:00p
    Seminar: “Regulations on Airworthiness Certificates”, presented by Ric Woldow, Morton, IL.
    Length: 60 minutes

    3:00 p.m. Location: International Stearman Community Center.

    Ric Woldow
    Morton, IL
  • 4:00p
    Pilot Briefing
    Length: 60 minutes

    4:00 p.m. Pilot briefing for Monmouth Prime Beef Festival Parade fly-over. Location: International Stearman Community Center.

  • 5:00p
    Monmouth Prime Beef Festival Parade Fly-over
    Length: 30 minutes

    5:00 p.m.

  • 6:00p
    Beverage Wagon Opens
    Length: 3 hours

    6:00 p.m. Location: International Stearman Community Center.

  • 6:30p-7:30p
    Pizza Party
    Length: 60 minutes

    6:30 p.m. - 7:30 p.m.: Selection of dinner and dessert pizzas catered by Pizza Ranch, Galesburg. Tickets: $5 Sponsored by the Stearman Restorers Association. Complimentary for the PIC of Stearmans flown to Galesburg. Location: International Stearman Community Center.

  • 7:30p
    Gone West
    Length: 15 minutes

    7:30 p.m. Recalling those in the Stearman community who passed during the last year. Location: International Stearman Community Center.

  • 7:45p
    Program: M&M - 74 Years of Stearmans, by George Mitchell
    Length: 60 minutes

    7:45 p.m. Presented by George Mitchell and M&M, the most iconic Stearman ag operator in the country. Moderated by Mike Rutledge. Location: International Stearman Community Center.

    George Mitchell
    EAA Aviation Museum Programs Coordinator
  • All Day
    Activities Continuing Throughout the Day
    Length: all day
    • 9 a.m.-5:30 p.m.: National Stearman Fly-In Retail Store open. Location: Hangar 6, Galesburg Municipal Airport.
    • 10 a.m.-6 p.m.: Narrated tram rides along Stearman flight line for general public (weather permitting). $1 per person.
    • Poker run. Submit cards to the Stearman Office by noon on Saturday.
    • Fun flying, buddy hops, hangar flying.
  • 9:00a
    Daily Pilot Briefing
    Length: 30 minutes

    9:00 a.m. Location: International Stearman Community Center.

  • 10:00p
    Seminar: "Avoiding 'Exciting' Formation Flights"
    Length: 60 minutes

    10:00 a.m. The most important goals of formation flight are safety and fun. Whether novice or airshow level, formation pilots can follow some simple guidelines and practices to accomplish both goals.

    The guidelines include having excellent command of the Stearman airplane, knowing  yours and the other aircraft are appropriately equipped, understanding the fundamentals of formation, knowing the other pilot’s skills (or lack of them), knowing your limitations, and any existing limitations of each airplane in the flight.  Unfortunately, many of us don’t know what we don’t know. That’s the catch.

    As a long time formation instructor, Burroughs will discuss each one of these guidelines and provide specific examples so you can accomplish both goals of formation flight. Location: International Stearman Community Center.

    David Burroughs
    El Paso, IL
  • Mid-Morning
    Fly-out to Gen-Air Park for Lunch
    Length: 2 hours

    Mid-morning Fly-out to Gen-Air Park, Geneseo, IL, for lunch. Menu TBD. Location: Geneseo, IL. ($)

  • 1:30p
    Stearman Aerobatic Contest Briefing
    Length: 30 minutes

    1:30 p.m. Conducted by contest director Todd Anderson, Burnsville, MN. Sponsored by David Brown and Stearman Biplane Rides, LLC. Location: Gen-Air Park Pilot Lounge.

  • 2:00p
    Stearman Aerobatic Contest
    Length: 30 minutes

    2:00 p.m. Sponsored by David Brown and Stearman Biplane Rides, LLC. Location: Gen-Air Park, Geneseo, IL.

  • 3:30p
    Seminar: Presented by Lisa Alderson, Oskaloosa, IA. CIC, CAIP, AviationManager with Butler-Brown Insurance (A Division of Ratcliff & Blake Insurance Professionals).
    Length: 60 minutes

    3:30 p.m. Presentation highlights include: Minimum and Maximum age limits, How to navigate the hard market, Turning 70 years old, Losses at renewal, Q & A time.

    Lisa Alderson is the Aviation Manager for Butler-Brown Insurance, where she has served for over 21 years. She is a Certified Aviation Insurance Professional (CAIP), being 1 of only 172 in the country to hold this designation. Lisa specializes in antique aviation, fly-ins, special events, hangars, FBO’s, and general aviation. Butler-Brown’s partnership with the Antique Airplane Association dates back over 50 years, offering preferred rates and terms to AAA members. They are also proud supporters of the National Stearman Fly-In. Location: International Stearman Community Center.

    Lisa Alderson
    Oskaloosa, IA
  • Evening
    Dine out in Galesburg
    Length: 2 hours

    Evening.

  • All Day
    Activities Continuing Throughout the Day
    Length: all day
    • 9 a.m.-5:30 p.m.: National Stearman Fly-In Retail Store open. Location: Hangar 6, Galesburg Municipal Airport.
    • 10 a.m.-6 p.m.: Narrated tram rides along Stearman flight line for general public (weather permitting). $1 per person.
    • Poker run. Submit cards to the Stearman Office by noon on Saturday.
    • Fun flying, buddy hops, hangar flying.
  • 9:00a
    Daily Pilot Briefing
    Length: 30 minutes

    9:00 a.m. Location: International Stearman Community Center.

  • 9:30a
    Stearman Restorers Association Annual Meeting
    Length: 30 minutes

    9:30 a.m. Location: International Stearman Community Center.

  • 10:00a
    National Stearman Fly-in "Class of 2022" Group Photo
    Length: 30 minutes

    10:00 a.m. (time approximate) Location: to be determined depending on weather.

  • 10:30a-2:00p
    Picnic Fly-out to IL01
    Length: 3 1/2 hours

    10:30 a.m.-2:00 p.m. Lunch provided for Fly-In participants. Location: Abingdon, IL.

  • 2:30p
    Briefing for Short Field Take-off, Flour Bombing and Spot Landing Contests.
    Length: 30 minutes

    2:30 p.m. Location: International Stearman Community Center.

  • 3:00p
    Short Field Take-off, Flour Bombing and Spot Landing Contests
    Length: 30 minutes

    3:00 p.m. Sponsored by Robert Preston and Heritage Biplane, Ltd. Location: Galesburg Municipal Airport.

  • 6:00p
    Beverage Wagon Opens
    Length: 3 hours

    6:00 p.m. Location: International Stearman Community Center.

  • 7:00p-8:00p
    Dinner
    Length: 60 minutes

    7:00 p.m. - 8:00 p.m. Dinner banquet catered by Smokin’ Willies, Galesburg, IL. Menu: Sliced Brisket, potato salad, broccoli cauliflower salad, baked beans, rosemary buttermilk corn on the cob. Tickets $28 . Location: International Stearman Community Center.

  • 8:00p-10:00p
    Stearman: The Biplane That Changed History
    Length: 2 hours

    8:00 p.m. - 10:00 p.m. Presentation by Chris Henry, EAA Aviation Museum Programs Coordinator.  Location: International Stearman Community Center.

    Chris Henry
    Chris Henry
    EAA Aviation Museum Programs Coordinator
  • All Day
    Activities Continuing Throughout the Day
    Length: all day
    • 9 a.m.-5:30 p.m.: National Stearman Fly-In Retail Store open. Location: Hangar 6, Galesburg Municipal Airport.
    • 10 a.m.-6 p.m.: Narrated tram rides along Stearman flight line for general public (weather permitting). $1 per person.
    • Poker run. Submit cards to the Stearman Office by noon on Saturday.
    • Fun flying, buddy hops, hangar flying.
  • 6:38a
    Dawn Patrol
    Length: 30 minutes

    6:38 a.m. Flights launch for Macomb Airport (KMQB), Macomb, IL.

  • 7:00a-10:00a
    Dawn Patrol Flight Breakfast
    Length: 3 hours

    7:00 a.m. - 10:00 a.m. Sponsored by Cobb Aviation, and the City of Macomb with the parking assistance of EAA Chapter 1667. Breakfast served by the Colchester Lions Club. Menu: pancakes, sausage, scrambled eggs, coffee, orange juice $15.

  • 10:00a-12:00p
    Children’s Activities
    Length: 2 hours

    10:00 a.m. - Noon  Location: International Stearman Community Center.

  • 1:30p
    Formation Flying Contest Briefing
    Length: 30 minutes

    1:30 p.m. Location: International Stearman Community Center.

  • 2:00p
    Formation Flying Contest
    Length: 60 minutes

    2:00 p.m. Location: Galesburg Municipal Airport.

  • 6:00p
    Beverage Wagon Opens
    Length: 3 hours

    6:00 p.m. Location: International Stearman Community Center.

  • 7:00p-8:00p
    National Stearman Fly-In Annual Banquet and Awards Presentations
    Length: 60 minutes

    7:00 p.m. Banquet served from 7:00 - 8:00 p.m. by Patton Block Grill & Brew Pub, Monmouth, IL. Menu: Carved prime rib, parmesan crusted chicken, holiday potatoes, fruit salad, jalapeno citrus coleslaw, green beans, dinner rolls, butter. Tickets $35.00. Location: International Stearman Community Center.

  • 8:00p-9:00p
    Silent Auction
    Length: 60 minutes

    8:00 p.m. - 9:00 p.m. Official Stearman Fly-In Banners and memorabilia. Location: International Stearman Community Center.

  • All Day
    Activities Continuing Throughout the Day
    Length: all day
    • 9 a.m.-5:30 p.m.: National Stearman Fly-In Retail Store open. Location: Hangar 6, Galesburg Municipal Airport.
    • 10 a.m.-6 p.m.: Narrated tram rides along Stearman flight line for general public (weather permitting). $1 per person.
    • Poker run. Submit cards to the Stearman Office by noon on Saturday.
    • Fun flying, buddy hops, hangar flying.
  • 10:00p
    Fly-in Officially Ends
  • 7:00a-11:00a
    Fly-out Breakfast
    Length: 4 hours

    It’s a Galesburg tradition. Get up early to see Stearman aircraft depart for home. All-you-can-eat breakfast from 7:00 a.m.-11:00 a.m. served by Galesburg Noon Lions Club. Menu: Pancakes, sausage, scrambled eggs, coffee, orange juice. $10 Adults, $7 Children 12 and under. Location: International Stearman Community Center.

Activities continuing throughout the day Monday-Saturday:
Fun flying, buddy hops, hangar flying, poker run
Food and Merchandise Vendors
Stearman Rides! (See below for full details)

STEARMAN BIPLANE RIDES

Try biplane aerobatics with David Brown!

This is the thrill ride for those more daring passengers who want to experience what it is like to zoom through the sky while diving and climbing, rolling and looping in the Stearman. Just like the aerial dog fights from WWI and WWII.

Reservations preferred but walk-ups also accepted in front of Jet Air, Inc. office.

call 540-219-3259 to schedule

Heritage Biplane, ltd.

Experience flight in an open cockpit biplane with Robert Preston!

Come Fly With Us, in our World War Two era, 1941 Boeing Stearman.  Treat yourself to a once in a life time opportunity, take to the air and experience the thrills of an open cockpit biplane.

Reservations preferred but walk-ups also accepted in front of Jet Air, Inc. office.

Call 330-328-4527 to schedule